New York, 2010Damaging Wind in New York, June 6, 2010
June 6, 2010 · NWS BUF · 1 event in 1 county or zone
An overnight thunderstorm moved across southern Chautauqua Lake and downed trees and caused some structure damage in Celoron on the eastern shore of the lake. On Jackson Street a large tree fell on a house crashing through the roof and side wall and breaking windows.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An overnight thunderstorm moved across southern Chautauqua Lake and downed trees and caused some structure damage in Celoron on the eastern shore of the lake. On Jackson Street a large tree fell on a house crashing through the roof and side wall and breaking windows. The wind peeled the flashing and roofing material off a three story apartment building at the Ellicott Shores apartment complex. Over an inch of rain accompanied the thunderstorm and without the roofing a significant amount of damage was done to the apartments as the ceilings in the upper apartments collapse. Water damage extended to the lowest floor. About a dozen trees were downed or damaged by the winds from the initial damage at the apartment complex through Lucille Ball Memorial Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 5, 9:31 PM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 5, 9:31 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1031 PM EDT SAT JUN 5 2010
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER NORTHERN ILLINOIS THIS EVENING AND
DEEPEN AS IT MOVES ALONG THE NEW YORK PENNSYLVANIA BORDER BY SUNDAY
MORNING AND TO NEW ENGLAND LATER SUNDAY. IT WILL SPREAD A SWATH OF
HEAVY RAIN ACROSS WESTERN AND CENTRAL NEW YORK LATE TONIGHT AND
EARLY SUNDAY. MUCH COOLER AIR WILL FOLLOW LATER SUNDAY INTO MONDAY
BUT SKIES WILL CLEAR MONDAY AS HIGH PRESSURE SETTLES ACROSS THE
LAKES. THE DRY WEATHER SHOULD LAST THROUGH TUESDAY BEFORE UNSETTLED
CONDITIONS RETURN FOR WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
...SIGNIFICANT RAIN STILL LIKELY LATER TONIGHT INTO SUNDAY
MORNING...
UPDATE AS OF 1030 PM...02Z SURFACE ANALYSIS SHOWS DEVELOPING LOW
PRESSURE NEAR CHICAGO...WITH A WEST-EAST FRONTAL BOUNDARY DRAPED
EASTWARD ACROSS SOUTHERN LOWER MI...LAKE ERIE...AND INTO THE
WESTERN SOUTHERN TIER OF NEW YORK STATE. REGIONAL RADARS SHOW A
LARGE SWATH OF RAIN DEVELOPING TO THE EAST OF THE LOW AND ALONG
AND NORTH OF THE AFOREMENTIONED FRONT...WITH THE BULK OF THE
HEAVIER ECHOES DISPLACED A BIT TO THE NORTH OF THE FRONT...A BIT
FURTHER THAN ONE MIGHT EXPECT. THIS SAID...ADDITIONAL CONVECTION
IS BEGINNING TO BLOSSOM IMMEDIATELY ALONG THE FRONT ACROSS NRN
INDIANA/NW OHIO/SRN LOWER MICHIGAN...LIKELY DUE TO A STRONG LOW
LEVEL JET/AXIS OF STRONG LOW LEVEL CONVERGENCE BEGINNING TO
IMPINGE UPON THE FRONTAL SURFACE. AS WAS DISCUSSED EARLIER
TODAY...THIS LOW LEVEL JET IS EXPECTED TO DEVELOP EASTWARD INTO
NORTHERN PA/FAR SOUTHERN NY OVERNIGHT...LEADING TO THE DEVELOPMENT
OF WIDESPREAD RAIN ACROSS OUR AREA...WITH INCREASINGLY HEAVIER
RAIN AS ONE HEADS SOUTH FROM THE SOUTH SHORE OF LAKE ONTARIO TO
THE WESTERN SOUTHERN TIER.
GIVEN THE RECENT CONVECTIVE DEVELOPMENTS UPSTREAM ALONG THE
FRONTAL BOUNDARY...WILL NOT DEVIATE FROM THE PREVIOUS FORECAST OF
THE HEAVIEST QPF OCCURRING ACROSS THE WESTERN SOUTHERN
TIER...WHERE STORM TOTALS OF 1.5-2.0" WILL BE POSSIBLE BY THE TIME
THE RAIN WINDS DOWN SUNDAY AFTERNOON. INSTEAD...HAVE MOSTLY MASSAGED
THE GRIDS A BIT TO BETTER ACCOUNT FOR CURRENT TRENDS. PROBABLY THE
MOST NOTABLE CHANGE WAS TO EFFECTIVELY SHARPEN THE GRADIENT OF THUNDER
PROBABILITIES OVERNIGHT AND EARLY SUNDAY. WITH THE UPDATE...HAVE
DROPPED ANY CHANCE OF THUNDER FROM LAKE ONTARIO NORTH AND EASTWARD
DUE TO A LACK OF INSTABILITY...WHILE INCREASING THUNDER
PROBABILITIES TO THE CHANCE RANGE ACROSS OUR SOUTHERNMOST TWO
TIERS OF ZONES DUE TO THE CLOSER PROXIMITY OF THE FRONT AND MODEST
AMOUNTS OF LINGERING INSTABILITY. OTHERWISE...LITTLE
CHANGE...RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCO
FOLLOW BELOW...
PRIMARY CONCERN FOR TONIGHT WILL BE QUASI-STATIONARY FRONTAL
BOUNDARY JUST TO THE SOUTH OF THE AREA. LOW LEVEL FORCING WILL
INCREASE SHARPLY LATER THIS EVENING...AS A STRONG 60-70 KNOT LOW
LEVEL JET FOCUSES DIRECTLY UPON THE BOUNDARY. THIS WILL BE
ACCOMPANIED BY A STRONG FRONTAL WAVE...WHICH SPAWNS A SFC LOW WHICH
WILL DEEPEN RAPIDLY AS IT MOVES ACROSS LK ERIE TO SW NY BY 12Z SUN.
IMPRESSIVE MOISTURE TRANSPORT FORECAST BY ALL MODELS WITH
PRECIPITABLE WATER VALUES RISING INTO THE 1.5-2.0 INCH RANGE WOULD
SUPPORT THE POTENTIAL FOR HEAVY RAINFALL. QUESTION IS EXACTLY WHERE
THE AXIS OF HEAVIEST RAIN WILL BE.
THE HEAVIEST RAIN WILL FALL IN A 6 TO 9 HOUR PERIOD...BEGINNING NEAR
MDNT OVER CHAUT COUNTY AND GENERALLY 2 TO 10 AM ACROSS WESTERN AREAS
AND A FEW HOURS LATE OVER CNTRL NY. MODEL CONSENSUS IS FOR HEAVIEST
QPF...IN THE ORDER OF 1.5 TO 2 INCHES TO FOCUS ON OUR WESTERN
SOUTHERN TIER COUNTIES...BUT 12Z NAM STILL AT OUTLIER WITH HEAVIEST
QPF FURTHER NORTH INTO BUF AND ROC AREAS. THIS WILL ALL DEPEND OF
EXACTLY WHERE THE MAIN ACTIVITY FORMS...IN THE VICINITY OF
CHICAGO...OR A BIT FURTHER NORTH OR SOUTH...EARLY THIS EVENING.
FOR NOW...FOLLOWED THE HPC QPF CONSENSUS...WITH 12 HOUR QPF RANGING
FROM ABOUT 1.5 INCHES ALONG SRN TIER TO 0.5 TO 0.75 BUF-ROC...TO
LESS THAN 0.5 NORTH COUNTRY AND ALONG THE LK ONTARIO SHORE...BUT
THIS WILL HAVE TO BE WATCHED CLOSELY. AS FOR ANTECEDENT
CONDITIONS...DRIEST AREAS ARE ACTUALLY ALONG SRN TIER SO THEY COULD
HANDLE TWO INCHES WITHOUT TOO MUCH TROUBLE...BUF-ROC HAS BEEN WETTER
WITH THUNDERSTORMS EACH OF THE PAST 4 NIGHTS...BUT QPF LOOKS LESS UP
THIS WAY...SO...NO HEADLINES WILL BE ISSUED WITH THIS SHIFT...BUT
WILL HIGHLIGHT IN HWO. FURTHER DETAILS INCLUDED IN HYDROLOGY SECTION
BELOW.
SUNDAY WILL BE THE MOST INCLEMENT DAY WE'VE HAD AROUND HERE IN A FEW
WEEKS. AS THE LOW PULLS AWAY...THE REGION WILL COME UNDER THE
INFLUENCE OF A BRISK NORTHERLY FLOW...AND COLD ADVECTION WILL BE
UNDERWAY AS 850 MB TEMPS FALL TO +4C IN THE AFTERNOON. STEADIER RAIN
WILL TAPER OFF BY MIDDAY...BUT A FEW SHOWERS WILL LINGER THROUGH THE
AFTERNOON IN THE WRAPAROUND UPSLOPE FLOW. TEMPS WILL SHOW A NON
DIURNAL TREND...FALLING THROUGH THE 50S DURING THE AFTERNOON.
LOWERED TEMPS A FEW DEG FROM ALL AVAILABLE GUIDANCE DUE TO PATTERN
RECOGNITION.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AT THE START OF THE PERIOD A COMPACT AND RATHER STRONG SURFACE LOW
BY JUNE STANDARDS WILL BE PULLING OFF THE NEW ENGLAND COAST. MOIST
CYCLONIC FLOW AROUND THE REAR OF THIS SYSTEM MAY KEEP A FEW LIGHT
SHOWERS LINGERING INTO SUNDAY EVENING...ESPECIALLY IN UPSLOPE AREAS
OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. WILL CARRY CHANCE
POPS IN THOSE AREAS THROUGH THE EVENING BEFORE DRYING OVERNIGHT WITH
A CLEARING TREND FROM NORTHWEST TO SOUTHEAST OVERNIGHT.
A SEASONABLY DEEP LONGWAVE TROUGH WILL BECOME ESTABLISHED SUNDAY
NIGHT THROUGH MONDAY ACROSS SOUTHEAST CANADA AND NORTHERN NEW
ENGLAND...DELIVERING A MUCH COOLER AND DRIER AIRMASS TO THE LOWER
LAKES REGION. 850MB TEMPS BOTTOM OUT AROUND +4C SUNDAY NIGHT AND
MONDAY ACROSS MUCH OF THE AREA. THIS WILL ALLOW FOR LOWS IN THE 40S
AWAY FROM THE LAKESHORES MONDAY MORNING AND AGAIN TUESDAY MORNING.
IN FACT...SOME OF THE COOLEST SOUTHERN TIER VALLEYS AND TUG HILL
AREA MAY DIP TO THE UPPER 30S EARLY TUESDAY MORNING. LOWS ALONG THE
LAKE PLAINS WILL BE WITHIN A FEW DEGREES OF 50. HIGHS ON MONDAY WILL
ONLY REACH THE UPPER 60S ON THE LAKE PLAINS WITH MID 60S ACROSS
HIGHER TERRAIN. ON MONDAY THE AXIS OF THE TROUGH WILL BE DISPLACED
WELL EAST OF THE AREA OVER NORTHERN NEW ENGLAND WITH CONFLUENT
NORTHWEST FLOW OVER THE LOWER LAKES AND SAINT LAWRENCE VALLEY.
OPERATIONAL MODEL GUIDANCE IS NOW UNANIMOUSLY DRY...SO HAVE REMOVED
POPS FOR EASTERN ZONES ON MONDAY.
ON TUESDAY HIGH PRESSURE WILL BUILD TO THE EAST COAST WITH SOUTHERLY
RETURN FLOW STARTING A MODERATING TREND. 850MB TEMPS WILL RISE TO
AROUND +8C BY LATE IN THE DAY...SUPPORTING HIGHS BACK INTO THE LOWER
TO MID 70S ACROSS LOWER ELEVATIONS...A LITTLE COOLER ACROSS HIGHER
TERRAIN. TUESDAY NIGHT THE NEXT PACIFIC SHORTWAVE WILL MOVE TO NEAR
LAKE SUPERIOR...WITH ONGOING CONVECTIVE COMPLEXES ROLLING BACK INTO
THE OHIO VALLEY ALONG THE SOUTHERN EDGE OF THE WESTERLIES. THE
GFS/ECMWF KEEP RAIN WEST OF THE AREA THROUGH 12Z WED...ALTHOUGH THE
NAM AND SREF INDICATES SOME POTENTIAL ACROSS WESTERN NY LATER
TUESDAY NIGHT. WILL INTRODUCE LOW CHANCE POPS AFTER MIDNIGHT FOR THE
WESTERN END OF THE STATE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AT THE START OF THE PERIOD A PACIFIC TROUGH WILL MOVE FROM NEAR LAKE
SUPERIOR WEDNESDAY MORNING INTO NEW ENGLAND BY THURSDAY MORNING...
MINORING OUT WITH TIME. IT STILL APPEARS WESTERN NY WILL BE IN THE
GAP BETWEEN STRONGER FORCING FOR ASCENT ACROSS SOUTHERN CANADA AND
DEEPER MOISTURE ACROSS THE OHIO VALLEY AND MID ATLANTIC. EXPECT MOST
OF THE CONVECTION TO FOCUS WELL SOUTH OF THE AREA IN THE STRONGER
INSTABILITY...WITH ANOTHER AREA OF SHOWERS ACROSS CANADA TIED TO THE
STRONGER LARGE SCALE FORCING. WILL JUST CARRY LOW CHANCE POPS FOR
WEDNESDAY AND THURSDAY WITH THE PASSAGE OF THE WEAK TROUGH...BUT
EXPECT THE BULK OF BOTH DAYS TO BE RAIN FREE.
LOOKING FURTHER AHEAD...MEDIUM RANGE MODEL GUIDANCE STILL ADVERTISES
A SIGNIFICANT WARMUP FOR NEXT WEEKEND. LOOKING AT THE LONGWAVE
PATTERN...A STRONG PACIFIC SHORTWAVE IS FORECAST TO CARVE OUT A DEEP
TROUGH OVER THE PACIFIC NORTHWEST BY THE END OF THE WEEK...DRIVING
DOWNSTREAM HEIGHT RISES ACROSS THE PLAINS. THE BUILDING RIDGE IS
FORECAST TO PUSH EASTWARD INTO THE LOWER LAKES REGION BY SATURDAY.
DEEPENING SOUTHERLY FLOW WILL PUMP MUCH WARMER AND MORE HUMID AIR
BACK INTO THE REGION STARTING MODESTLY FRIDAY...THEN FULL FORCE NEXT
WEEKEND. THE GFS IS CLOSE TO A DAY FASTER THAN THE ECMWF WITH THE
REAL HEAT...BUT REGARDLESS BY NEXT SUNDAY BOTH FORECAST 850MB TEMPS
TO APPROACH 20C...WHICH MAY BRING HIGHS BACK TO 90F OR BETTER AWAY
FROM LAKE INFLUENCES NEXT WEEKEND. ALONG WITH THE BUILDING HEAT...
EXPECT MUCH MORE MUGGY CONDITIONS AS WELL.
AT THIS EARLY JUNCTURE IT APPEARS THE HEAT WILL ONLY LAST ABOUT 3
DAYS OR SO...WITH MOST OPERATIONAL AND ENSEMBLE GUIDANCE SHOWING A
TROUGH RE-ESTABLISHING ACROSS THE GREAT LAKES AND NEW ENGLAND EARLY
NEXT WEEK.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SURFACE LOW PRESSURE CENTERED NEAR CHICAGO EARLY THIS EVENING WILL
TRACK EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ALONG
THE NEW YORK PENNSYLVANIA BORDER...EVENTUALLY REACHING THE ALBANY
NY AREA BY 18Z SUNDAY...THEN THE NEW ENGLAND COAST BY THE END OF
THE TAF PERIOD.
WIDESPREAD RAIN ASSOCIATED WITH THIS FEATURE WILL BEGIN SPREADING
INTO THE AREA FROM THE SOUTHWEST LATER THIS EVENING...THEN WILL
INTENSIFY OVERNIGHT AS A VERY STRONG LOW LEVEL JET IMPINGES UPON
THE SURFACE FRONT...ENHANCING LOW LEVEL CONVERGENCE ALONG AND TO
THE NORTH OF THE BOUNDARY. THIS WILL BRING A 6 TO 9 HOUR PERIOD OF
FAIRLY HEAVY RAIN TO ALL TERMINALS EXCEPT FOR KART...BEGINNING
AROUND 06Z. AS A RESULT...WIDESPREAD IFR CONDITIONS ARE EXPECTED
TO DEVELOP ACROSS THE AREA OVERNIGHT. SOME THUNDER WILL ALSO BE
POSSIBLE IN THE VICINITY OF THE FRONTAL BOUNDARY ACROSS THE
SOUTHERN TIER. SFC WINDS TO THE NORTH OF THIS BOUNDARY WILL SHIFT
ABRUPTLY TO THE NORTHEAST AND BECOME BRISK OVERNIGHT...EXCEPT
ACROSS THE SOUTHERN TIER WHERE THE SFC FLOW WILL BE LIGHT AND
VARIABLE OR EVEN SOUTHERLY. DUE TO THE PRESENCE OF THE
AFOREMENTIONED 60 KT LOW LEVEL JET...LOW LEVEL WIND SHEAR WILL
ALSO REMAIN A CONCERN ACROSS THE SOUTHERN TIER OVERNIGHT.
WHILE THE RAIN IS EXPECTED TO GRADUALLY WIND DOWN FROM WEST TO
EAST DURING SUNDAY AS THE SURFACE LOW PASSES OFF TO THE EAST...A
MOIST UPSLOPE NORTH TO NORTHWESTERLY FLOW IS EXPECTED TO KEEP A
MIX OF IFR TO MVFR CEILINGS ACROSS THE AREA THROUGH THE END OF
THE PERIOD.
OUTLOOK...
SUNDAY AFTERNOON AND NIGHT...MVFR IN SCATTERED SHOWERS.
MONDAY AND TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH CHANCE OF SHOWERS.
&&
.MARINE...
SOUTHWEST WINDS HAVE NOT BEEN STRONG ENOUGH TO PRODUCE WAVES OVER
ABOUT 2 FEET TODAY SO THE SMALL CRAFT ADVISORIES HAVE BEEN
DISCONTINUED FOR THE REST OF THE DAY.
LOW PRESSURE NEAR CHICAGO EARLY THIS EVENING WILL DEEPEN RAPIDLY AS
IT MOVES ACROSS THE LOWER LAKES TO SOUTHWEST NEW YORK BY SUNDAY
MORNING AND DEEPEN EVEN FURTHER AS IT REACHES NEW ENGLAND SUNDAY
AFTERNOON. WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT AND INCREASE
RAPIDLY SUNDAY MORNING...GRADUALLY BACKING TO NORTH AND NORTHWEST
DURING THE DAY. WAVES ON LAKE ONTARIO WILL BUILD TO 4 TO 6 FEET
SUNDAY MORNING...SO SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR
NORTHWEST TO NORTH WINDS ON SUNDAY...FROM 6 AM TO 6 PM WEST OF SODUS
BAY...AND 10AM TO 10 PM FOR NORTHERLIES BACKING TO NORTHWEST EAST
OF SODUS BAY. WINDS AND WAVES ON EASTERN LAKE ERIE SHOULD REMAIN
JUST BELOW ADVISORY CRITERIA SO HELD OFF ON ANYTHING ON THAT LAKE.
&&
.HYDROLOGY...
AS NOTED IN THE NEAR TERM SECTION...PRIMARY CONCERN WILL BE THE
POTENTIAL FOR HEAVY RAIN LATE TONIGHT AND SUNDAY MORNING. THE BULK
OF THE RAIN WILL FALL IN A 6 TO 9 HOUR PERIOD AFTER MIDNIGHT TO MID
MORNING SUNDAY. FOLLOWED HPC QPF GRAPHICS WITH AMOUNTS RANGING FROM
0.5 INCH ALONG LK ONTARIO TO 1.5-2.0 INCHES ALONG SRN TIER. SUCH RAINS
WOULD RESULT IN SOME RESPONSES TO AREA RIVERS AND CREEKS BUT NOTHING
SIGNIFICANT. 6-12 HOUR FLASH FLOOD GUIDANCE IS GENERALLY IN THE 2.5
TO 3 INCH RANGE. WILL NOT ISSUE FLOOD WATCHES AT THIS TIME...BUT
ANYTHING OVER TWO INCHES WOULD BE A CONCERN. WILL HIGHLIGHT IN HWO.
SITUATION WILL BE MONITORED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR LOZ042-
043.
SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT SUNDAY FOR
LOZ044-045.
&&
SYNOPSIS...SFM
NEAR TERM...JJR/SFM
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJR/SFM
MARINE...SFM
HYDROLOGY...SFM/JJRHazardous weather outlook, Jun 5, 2:29 PM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT SAT JUN 5 2010
NYZ001>005-010>014-019>021-085-060945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
329 PM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW PRESSURE MOVING EAST FROM ILLINOIS THIS EVENING TO THE NEW
YORK...PENNSYLVANIA BORDER SUNDAY MORNING WILL SPREAD RAIN AND A
FEW THUNDERSTORMS ACROSS THE REGION TONIGHT. RAINFALL AMOUNTS ARE
FORECAST TO RANGE FROM 0.5 INCH NEAR LAKE ONTARIO TO ALMOST TWO
INCHES NEAR THE NEW YORK...PENNSYLVANIA BORDER.
IT WOULD TAKE MORE THAN TWO INCHES TO CAUSE ANY SIGNIFICANT FLOODING.
THE SITUATION WILL BE MONITORED CLOSELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER QUARTER TO A HALF INCH OF RAIN IS POSSIBLE SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006>008-060945-
OSWEGO-JEFFERSON-LEWIS-
329 PM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-060945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
329 PM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 6, 1:04 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
204 AM EDT SUN JUN 6 2010
NYZ019-020-060700-
CATTARAUGUS NY-CHAUTAUQUA NY-
204 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE SOUTHERN TIER...
* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE
SOUTHERN TIER. THESE STORMS MAY PRODUCE WIND GUSTS OF 50 MPH...AND
LOCALLY HEAVY RAIN.
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4226 7977 4228 7975 4231 7966 4240 7949
4247 7941 4247 7938 4250 7936 4255 7914
4200 7874 4199 7916 4199 7976 4200 7977
APFFELSpecial weather statement, Jun 6, 2:09 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
309 AM EDT SUN JUN 6 2010
NYZ012-019>021-085-060800-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
309 AM EDT SUN JUN 6 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 17 MILES NORTHWEST OF DUNKIRK TO 8 MILES
SOUTHWEST OF ALLEGANY PARK...AND MOVING EAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SALAMANCA
OLEAN
HAMBURG
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4203 7961 4249 7937 4257 7916 4270 7906
4275 7892 4271 7860 4202 7793 4199 7866
JJPThunderstorm Wind, Chautauqua
- When
- June 6, 2:28 AM EST to 2:32 AM EST
- Where
- Chautauqua County, 0.71 mi NNW of Celoron to 0.62 mi S of Fluvanna
- Measured
- 70 kt (81 mph) measured gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 42.109, -79.288
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
- Damaging Winds in Pennsylvania, June 6, 2010$45,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242337.